Blazing Forward

I know. I know. It’s been almost a month since my last blog post. I bet all of you thought I finally ran out of things to say. Not so. The words were there. I just couldn’t find the strength to set them down. I blame drugs for that.

I finally took my doctor’s advice (she had been after me for three years) and started taking an anti-anxiety medicine. Lord knows, dealing with MS certainly brings on anxious moments, but I had been reluctant to go that route reasoning that I could handle the stress. Up to this time, after my routine yearly physical checkups, I had succeeded in fooling her and myself into thinking I had a grip on the situation.

(Side note here: I am one of those people who succumb to the “white coat syndrome.” As soon as a medical professional enters the room, my mind goes blank even if there are some questions I needed answers to, and I swear I feel like I am the healthiest person on the planet. No worries here. Smile. Smile. Smile.)

Unfortunately, at my last visit, she wanted me up on the exam table. Previously, she let me stay seated while examining me. My fear of somehow sliding off the table with its ridiculously slippery paper got the best of me, and I dissolved into an embarrassing spectacle. Needless to say, I did not fall, but my assurance to her that things were fine and dandy wouldn’t fly this time.

So Jan joined millions of others whose lives are better lived through chemicals. I meekly took the prescription for generic Zoloft and slunk out of the office. This past month has been an adventure in finding the right dosage.

My original dose called for 25 mg After a week or so of body weakness (it was relaxing me, all right) and wondering what planet I was actually on, and mumbling phrases like “I’m OK, you’re OK…I’m doing just f..i….n…..e. thank you very much,” I decided to find the pill cutter and lop those suckers in half. I am happy to report the lower dosage of 12 1/2 mg seems to be just right. It took me some time to regain my interest in things (housework still holds no interest, though, but that was true years before taking this drug.)

It was scary there for a while because I didn’t feel like me. Happily, I have returned to earth. But, if my posts going forward should get weird or seek to be humorous and fall flat, I’ve got a ready-made excuse: That wasn’t me, it was the drugs posting. However, if they shine with wit and wisdom, I’ll be taking the full credit!

Advertisements

2 Comments (+add yours?)

  1. Dolly
    May 26, 2015 @ 10:02:55

    Hysterical! Can I have the other half of those pills??

    ♡♡

    Reply

  2. John
    May 26, 2015 @ 13:42:27

    They should be standard issue for where I work!!

    Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: